Mathematical Programming

, Volume 47, Issue 1–3, pp 259–268 | Cite as

Some proximity and sensitivity results in quadratic integer programming

  • Frieda Granot
  • Jadranka Skorin-Kapov


We show that for any optimal solution\(\bar z\) for a given separable quadratic integer programming problem there exist an optimal solution\(\bar x\) for its continuous relaxation such that\(\parallel \bar z - \bar x\parallel _\infty \leqslant n\Delta (A)\) wheren is the number of variables andΔ(A) is the largest absolute subdeterminant of the integer constraint matrixA. Also for any feasible solutionz, which is not optimal for the separable quadratic integer programming problem, there exists a feasible solution\(\bar z\) having greater objective function value and with\(\parallel \bar z - z\parallel _\infty \leqslant n\Delta (A)\). We further prove, under some additional assumptions, that the distance between a pair of optimal solutions to an integer quadratic programming problem with right hand side vectorsb andb′, respectively, depends linearly on ‖b−b′1. Finally the validity of all the results for nonseparable mixed-integer quadratic programs is established. The proximity results obtained in this paper are extensions of some of the results described in Cook et al. (1986) for linear integer programming.

Key words

Quadratic integer programming proximity analysis sensitivity analysis 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    B. Bank and R. Hansel, “Stability of mixed-integer quadratic programming problems,”Mathematical Programming Study 21 (1984) 1–17.Google Scholar
  2. [2]
    W. Cook, A.M.H. Gerards, A. Schrijver and E. Tardos, Sensitivity results in integer linear programming,”Mathematical Programming 34 (1986) 251–264.Google Scholar
  3. [3]
    J.W. Daniel, “Stability of the solution of definite quadratic programs,”Mathematical Programming 5 (1973) 41–53.Google Scholar
  4. [4]
    W.S. Dorn, “Duality in quadratic programming,”Quarterly Applied Mathematics 18 (1960) 155–162.Google Scholar
  5. [5]
    O.L. Mangasarian and T.H. Shiau, “Lipschitz continuity of solutions of linear inequalities, programs and complementarity problems,”SIAM Journal on Control and Optimization 25 (1987) 583–595.Google Scholar
  6. [6]
    J. Wilkinson and C. Reinsch, Linear Algebra,Handbook for Automatic Computation, Vol. 2 (Springer, New York, 1971).Google Scholar

Copyright information

© The Mathematical Programming Society, Inc. 1990

Authors and Affiliations

  • Frieda Granot
    • 1
  • Jadranka Skorin-Kapov
    • 1
  1. 1.Faculty of Commerce and Business AdministrationThe University of British ColumbiaVancouverCanada

Personalised recommendations